Miserable! Allergies? Sinuses?

Patient: I normally don’t suffer from allergies. Minor allergies I used to suffer from were maybe car dander… Which I have 2 cats and over time, I haven’t had any issues with my allergies regarding them. I haven’t had an allergy related incident regarding my cats in over a year. The last 2 months, I’ve been suffering from allergies HORRIBLY. Actually, I’m not sure if its allergies anymore, as nothing brings relief. I’ve been to my doctor twice, and now after giving me 2 different medications to take (loratadine and singulair) and neither bringing much relief, he suggests i see an ENT. I’m miserable. Afrin isn’t helping, and it used to. I can’t seem to find any relief. I’ve tried so many different OTC allergy medications. And its not only at home I’m experiencing this discomfort, which makes me question if its allergies. It happens at school. At my boyfriends place. Is there anything else it could be? Any suggestions to maybe find comfort until I see the specialist?

Symptoms: Runny nose. Stuffy nose.

Doctor: Thank you for your question. It is possible that you are experiencing to allergic reactions that irritants that you are being exposed to. However, despite your treatment with several different prescription and non-prescription allergy medications it is possible that you need to consult a allergy specialist to have allergy testing performed to elucidate what your exact sensitivities area. Since your symptoms are at their worst when you are at home, it is possible that there is a build up of allergens in the air within your house, this would increase your propensity to have an allergic reaction. It would be wise to invest in an air purifier which will clean the air of allergens and assist in reducing your exposure. A large part of controling your allergy symptoms is to avoid exposure to those allergens that you are most sensitive to, and to treat your symptoms with the right combination of medications. Please consult a specialist in allergy and immunology as soon as you can.Thank you for consulting AskTheDoctor.com

Advertisement